MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exact date was not provided (2017).(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt150 19.0 diopter intraocular lens (iol) was implanted in the left eye on (b)(6) 2017.Post-operatively, symptoms were significantly interfering with the patient's daily activities.The lens was explanted on (b)(6) 2017, due to unexpected post-operative refraction, visual disturbance, and blurry vision.The lens was replaced with the same diopter, but different model pcb00.Reportedly, there was an incision enlargement.The explanted lens was noted to be discarded.The patient has recovered.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6874633
Report Number9614546-2017-00888
Device Sequence Number1297653
Product Code POE
UDI-Device Identifier05050474605183
UDI-Public(01)05050474605183(17)211010
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/10/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U190
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by Manufacturer09/19/2017
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR